Texas, 2020

Hail and Damaging Winds in Texas, April 28 to 29, 2020

April 28 to 29, 2020 · NWS SHV · 50 events in 16 counties and zones

A weak shortwave trough shifted east across East Texas and North Louisiana during the morning hours of April 28th, where large scale forcing contributed to the development of showers and thunderstorms over East Texas and North Louisiana. Cold air aloft associated with this trough resulted in steep lapse rates such that isolated severe thunderstorms developed over portions of East Texas…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A weak shortwave trough shifted east across East Texas and North Louisiana during the morning hours of April 28th, where large scale forcing contributed to the development of showers and thunderstorms over East Texas and North Louisiana. Cold air aloft associated with this trough resulted in steep lapse rates such that isolated severe thunderstorms developed over portions of East Texas throughout the morning and afternoon, where instances of large hail were reported. These storms diminished during the late afternoon, but a deepening upper level trough sweeping southeast across Oklahoma and Arkansas reinforced a cold front southeast across the Southern Plains and Ozarks region, where a complex of showers and thunderstorms developed by mid and late afternoon over these areas and quickly progressed southeast into the Four State Region. Despite the showers and thunderstorms that affected the area earlier in the day, instability remained adequate especially over East Texas, Southeast Oklahoma, and adjacent sections of Southwest Arkansas. As large scale forcing increased ahead of the trough, thus tapping into this unstable air, a squall line progressed southeast through all of the region during the late evening through the early morning hours on April 29th, producing widespread reports of damaging winds and large hail. A couple of isolated tornadoes also touched down across McCurtain County Oklahoma, one associated with the supercell that developed ahead of the line, and another associated within the squall line itself. These storms exited Deep East Texas and the southern sections of Northcentral Louisiana into Southeast Texas and South Louisiana by 4 AM.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 28, 5:39 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 28, 5:39 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
639 AM CDT Tue Apr 28 2020

.AVIATION...

Showers and thunderstorms are expanding across the area this
morning, as they are firing off a boundary along I-20. This
activity will be hit or miss at TAF sites, but have introduced
VCTS and SHRA nonetheless. Look for an absolutely chaotic forecast
over the next 24 hours, as severe weather will be possible this
afternoon, but especially this evening. +TSRA and IFR VIS has been
introduced at all sites during the overnight hours, with trailing
precip likely at all sites as a huge squall line moved from north
to south. Gusty winds will also be likely this afternoon ahead of
the cold front later tonight.

/44/

&&

.PREV DISCUSSION... /issued 329 AM CDT Tue Apr 28 2020/

SHORT TERM.../Today through Wednesday/

Confidence has skyrocketed regarding a widespread damaging wind
event developing and expanding into the Four-States region later
this evening, and into tomorrow morning. At the synoptic level,
not much has changed from previous discussions. An upper-level low
is still expected to churn across the midwest into tonight, and
with that low will be a cold front dropping through the plains.
Storms will initially fire in central Oklahoma, where guidance
CAPE values are pushing 4000+ J/Kg, and 700-500mb lapse rates are
pushing 9.0 C/km. These initial storms will be capable of very
large hail as well. As the cold-front continues crashing south
throughout the course of the day, additional storm development is
likely into an extremely long, linear complex. It's this complex
that is expected to move from north to south across our CWA into
the morning hours on Wednesday.

While severe weather parameters in our area will mirror some of
those in central OK, there remains a question regarding morning
and afternoon convection, and how our atmosphere will recover
into the afternoon hours. This is why at the time of this
discussion, damaging winds with the main line of storms looks to
be our greatest threat. However, large hail parameters are still
extremely high. In the event an updraft along the line is able to
remain isolated, very large hail will also be possible.
Additionally, some of the high-res guidance at my disposal favors
the idea of strong to severe storm firing in our southern/central
zones later this afternoon. These storms would also be capable of
large hail in the event they become sustained, and don't quickly
wash out. Regarding a tornado threat, tornadic supercells look
unlikely in our area, so any threat for a tornado would again come
with the main line. There are some indications of veering winds
off the surface, especially in the lowest 3km of the atmosphere,
but the rest of the column is rather unidirectional. This is why
tornadoes along the line can't be totally ruled out at this time.

It's also looking like rain rates and amounts with this line will
be rather impressive. Even though this cold front is rather
progressive, and training storms are not expected, localized flash
flooding may become an issue based on rainfall rates alone.
Thankfully, as previously mentioned this front is rather
progressive, and will quickly exit the region into tomorrow
morning. Look for a 5-10 degree temperature drop and wind shift
with the cold front, and an extended dry period into the long-
term.

/44/

LONG TERM.../Wednesday Night through Monday Night/

Sfc ridging over the Cntrl and Srn Plains Wednesday afternoon will
build E into the region and Lower MS Valley Wednesday night,
resulting in good radiational clearing under the clear sky,
resulting in cool and pleasant conditions with below normal temps
areawide. This sfc ridge will drift E over the area Thursday, but
strong insolation should allow for near seasonal temps near or just
shy of 80 degrees. A srly low level flow will commence Thursday
night on the backside of the departing sfc ridge, but one more cool
night is expected before a more pronounced warming trend commences
Friday especially as subsidence increases with the approach of an
upper level ridge that will advance E out of the Four Corners
Region/Nrn MX into the Srn Plains and Lower MS Valley. Any low level
moisture return Friday will be negligible though, although RH's will
begin to increase Friday night and especially Saturday with the
return of mid/upper 60s dewpoints. Max temps Saturday look to remain
in the mid/upper 80s, but will approach the 90 degree mark by
Sunday. The ridging aloft remains progged to flatten out by the
latter half of the weekend, with the potential for weak
perturbations aloft to trigger at least isolated convection Sunday
afternoon over portions of SE OK/Nrn sections of SW into Cntrl AR,
where slight chance pops were maintained.

The ECMWF/Canadian both suggest a weak cold front drifting S into
portions of N and NE TX into Srn AR Sunday night, and thus focusing
isolated to sct convection over these areas with the departure of
the weak shortwave energy. The GFS does suggest the initial
shortwave departing the region Sunday afternoon and maintain a weak
sfc front well N of the region over NE OK/NW AR into Srn MO and thus
keeps the region dry. Not quite buying the progressive frontal
passage late this weekend into early next week, and thus have
tapered back a bit on the NBM initialized pops, maintaining low
chance pops across SE OK/Nrn sections of SW AR, and slight chance
pops farther S to near/N of the I-20 corridor of E TX/N LA. Still
quite a bit of uncertainty with the synoptic pattern for early and
mid week next week, although the flow looks to gradually become more
SW by the end of this extended period and thus could be a bit
unsettled (with sct convection) through at least the mid week time
frame, as the Cntrl CONUS upper level troughing looks to amplify,
reinforcing a cold front SE into the area.

15

PREV DISCUSSION... /issued 1233 AM CDT Tue Apr 28 2020/

AVIATION...

The TAF period starts off with VFR conditions, with MVFR ceilings
building in due to an influx of moisture. Look for MVFR conditions
to remain in the Four-States region for much of the next 24 hours.
Some isolated showers and thunderstorms may be possible during
the afternoon tomorrow, but confidence is not high enough to place
any weather in the TAFs. However, towards the back end of this
TAF period, a very powerful squall line will move through the
area. Look for widespread weather and dropping VIS between the end
of this TAF package, and the 12z package.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  61  76  53 /  30  90  20   0
MLU  80  64  78  53 /  30  80  50   0
DEQ  80  56  73  47 /  60 100   0   0
TXK  80  59  72  51 /  50  90  10   0
ELD  79  60  75  51 /  30 100  20   0
TYR  84  61  74  51 /  30  90  10   0
GGG  83  60  75  51 /  40  90  10   0
LFK  85  64  79  53 /  40  90  40   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15/44
Hazardous weather outlook, Apr 28, 4:41 AM CST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
541 AM CDT Tue Apr 28 2020

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
541 AM CDT Tue Apr 28 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered showers and thunderstorms will be possible today across
the region, as a warm front lifts north across the area and an
upper level disturbance progresses east. An isolated severe
weather threat will exist today, with damaging winds and large
hail possible.

However, a complex of showers and thunderstorms will develop
later this afternoon over Central and Northeast Oklahoma, and
quickly shift southeast into Southeast Oklahoma, extreme Northeast
Texas, and Southwest Arkansas by mid evening. Some of these
storms will become severe, with damaging winds, large hail,
and isolated tornadoes possible. Heavy rainfall which may lead to
localized flooding, will be possible as well, with the line of
strong to severe thunderstorms affecting areas along and south of the
Interstate 20 corridor of East Texas and North Louisiana after
midnight. This thunderstorm complex will exit the region prior to
daybreak Wednesday, with the severe threat ending with the
departure of these storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed today, but will be
needed tonight areawide. Please relay any information about
observed severe weather to the NWS while following all local,
state, and CDC guidelines.

15

In the hours before

Special weather statement, Apr 28, 5:44 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
644 AM CDT Tue Apr 28 2020

TXZ136-281230-
Smith TX-
644 AM CDT Tue Apr 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH COUNTY UNTIL 730
AM CDT...

At 644 AM CDT, Doppler radar was tracking a strong thunderstorm over
Chandler, or 8 miles west of Tyler, moving east at 25 mph.

Penny to nickel size hail will be possible with this storm.

Locations impacted include...
Tyler, Whitehouse, Noonday and New Chapel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3240 9550 3247 9510 3224 9506 3223 9549
      3225 9547 3226 9547 3228 9545 3230 9545
      3232 9546 3236 9545 3237 9546 3237 9547
TIME...MOT...LOC 1144Z 262DEG 24KT 3232 9545

15
Special weather statement, Apr 28, 6:24 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
724 AM CDT Tue Apr 28 2020

TXZ125-126-137-138-150-151-281315-
Upshur TX-Gregg TX-Panola TX-Harrison TX-Marion TX-Rusk TX-
724 AM CDT Tue Apr 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION...WESTERN
HARRISON...NORTH CENTRAL PANOLA...NORTHERN RUSK...SOUTHEASTERN UPSHUR
AND GREGG COUNTIES UNTIL 815 AM CDT...

At 724 AM CDT, Doppler radar was tracking a strong thunderstorm over
Longview, moving east at 35 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Longview, Marshall, Kilgore, White Oak, Gladewater, Hallsville,
Jefferson, Tatum, Clarksville City, East Mountain, Berea, Harleton,
Liberty City, Lakeport, Easton, Union Grove, Warren City, Nesbitt,
Rolling Meadows and Monroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3230 9490 3259 9495 3283 9439 3235 9424
TIME...MOT...LOC 1224Z 247DEG 30KT 3250 9477

MD
Special weather statement, Apr 28, 6:31 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
731 AM CDT Tue Apr 28 2020

TXZ109>112-125-281315-
Upshur TX-Cass TX-Camp TX-Morris TX-Titus TX-
731 AM CDT Tue Apr 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASS...NORTH CENTRAL
UPSHUR...MORRIS...SOUTHERN TITUS AND CAMP COUNTIES UNTIL 815 AM
CDT...

At 730 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pittsburg, moving east at 30 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mount Pleasant, Pittsburg, Leesburg, Daingerfield, Hughes Springs,
Lone Star, Naples, Omaha, Cason, Cookville, Jenkins, Rocky Branch,
Avinger, Marietta, Rocky Mound, Holly Springs, Roeder, Harvard,
Lafayette and Center Point.

LAT...LON 3289 9512 3319 9505 3326 9446 3290 9450
TIME...MOT...LOC 1230Z 259DEG 25KT 3305 9502

MD

The radar

The Shreveport radar (KSHV), 75 km away, was scanning. The volume nearest the first event began at 12:50 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 17 hail. Local standard time, as filed.

Hail, Harrison

When
April 28, 6:48 AM CST
Where
Harrison County, 4.02 mi NE of Longview Hgts
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.540, -94.630

Quarter size hail fell near Clark Taylor Road in Hallsville.

Hail, Harrison

When
April 28, 7:00 AM CST
Where
Harrison County, 1.12 mi WSW of Marshall Northeast
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.576, -94.349

Quarter size hail fell at the Texas DPS office off the North Loop in Marshall.

Hail, Nacogdoches

When
April 28, 2:38 PM CST
Where
Nacogdoches County, 0.23 mi NNE of Woden
Measured
1.75 in hail
Reported by
Social Media
Coordinates
31.503, -94.529

Photos of golf ball size hail that fell in the Woden community were submitted to social media.

Hail, Nacogdoches

When
April 28, 3:14 PM CST
Where
Nacogdoches County, 1.76 mi NNW of Redfield
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.704, -94.679

Quarter size hail fell in the Central Heights Community.

Hail, Nacogdoches

When
April 28, 3:30 PM CST
Where
Nacogdoches County, 0.23 mi SSW of Appleby
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.717, -94.622

Quarter size hail fell near the Appleby community.

Hail, Rusk

When
April 28, 4:45 PM CST
Where
Rusk County, 1.67 mi SW of Pone
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.032, -94.889

Golfball size hail fell on FM 839 near the Compton community.

Hail, Rusk

When
April 28, 4:50 PM CST
Where
Rusk County, 0.48 mi N of Good Spgs
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.057, -94.919

Golfball size hail fell in the Good Springs community.

Hail, Rusk

When
April 28, 4:51 PM CST
Where
Rusk County, 2.34 mi NNW of Good Spgs
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
32.082, -94.933

Ping pong ball size hail fell on County Road 475 south of the Price community.

Hail, Rusk

When
April 28, 4:52 PM CST
Where
Rusk County, 2.47 mi NNW of Pone
Measured
1.5 in hail
Reported by
Public
Coordinates
32.080, -94.893

Ping pong ball size hail fell several miles southwest of Henderson.

Hail, Smith

When
April 28, 5:30 PM CST
Where
Smith County, 0.63 mi SSE of Troup
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.141, -95.117

Penny to quarter size hail fell near Troup.

Hail, Red River

When
April 28, 9:09 PM CST
Where
Red River County, 1.41 mi ESE of Dimple
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
33.713, -95.057

Ping pong ball to golf ball size hail fell in the Dimple community.

Thunderstorm Wind, Bowie

When
April 28, 10:25 PM CST
Where
Bowie County, 0.52 mi NNE of De Kalb
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.507, -94.617

A large tree was downed on South Runnels Street in Dekalb.

Thunderstorm Wind, Bowie

When
April 28, 10:25 PM CST
Where
Bowie County, 1.53 mi N of De Kalb
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.522, -94.619

A tree was downed on FM 2735 just north of Dekalb.

Thunderstorm Wind, Bowie

When
April 28, 10:25 PM CST
Where
Bowie County, 0.42 mi ENE of De Kalb
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.503, -94.614

A tree was downed in the yard of a home on East Crockett Street in Dekalb.

Thunderstorm Wind, Bowie

When
April 28, 10:32 PM CST
Where
Bowie County, 2.12 mi W of Hooks
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.468, -94.287

Several trees were downed in Hooks.

Thunderstorm Wind, Franklin

When
April 28, 10:48 PM CST
Where
Franklin County, 0.34 mi NNE of Mt Vernon
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.184, -95.227

A tree was downed in Mount Vernon.

Thunderstorm Wind, Bowie

When
April 28, 10:55 PM CST
Where
Bowie County, 3.23 mi ENE of College Hill
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.429, -94.565

Trees were blown down across County Road 4230, FM 990, and the intersection of Highway 259 and FM 2735.

Thunderstorm Wind, Cass

When
April 28, 11:13 PM CST
Where
Cass County, 2.37 mi W of Hughes Spgs
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
33.001, -94.641

Trees down in Hughes Springs. Report from mPING.

Thunderstorm Wind, Upshur

When
April 28, 11:29 PM CST
Where
Upshur County, 0.53 mi NE of Graceton
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.726, -94.774

A tree was blown onto power lines at the intersection of FM 726 and Myrtle Road.

Thunderstorm Wind, Upshur

When
April 28, 11:31 PM CST
Where
Upshur County, 0.78 mi NE of Diana
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.709, -94.742

A tree was blown down onto power lines at Highway 154 and Bentley Road.

Thunderstorm Wind, Wood

When
April 28, 11:35 PM CST
Where
Wood County, 0.59 mi S of Mineola
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.661, -95.480

Numerous trees were blown down along Highway 80 in Mineola.

Hail, Wood

When
April 28, 11:35 PM CST
Where
Wood County, 1.76 mi N of Mineola
Measured
1 in hail
Reported by
Social Media
Coordinates
32.695, -95.483

A picture of quarter size hail that fell at Lake Brenda just north of Mineola, was posted to social media.

Hail, Smith

When
April 28, 11:50 PM CST
Where
Smith County, 1.93 mi NW of Lindale
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
32.542, -95.420

Half dollar size hail fell in Lindale.

Thunderstorm Wind, Harrison

When
April 28, 11:50 PM CST
Where
Harrison County, 3.6 mi W of Marshall Northeast
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.581, -94.392

Trees and power lines were downed on Runnels Road.

Thunderstorm Wind, Harrison

When
April 28, 11:52 PM CST
Where
Harrison County, 4.76 mi N of Darco
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.488, -94.441

Trees were downed along I-20 west near Mile Marker 612.

Thunderstorm Wind, Harrison

When
April 28, 11:57 PM CST
Where
Harrison County, 3.45 mi ENE of Estes
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.454, -94.618

Trees were downed on FM 968 at Lancing Switch Road.

Thunderstorm Wind, Harrison

When
April 29, 12:00 AM CST
Where
Harrison County, 3.14 mi N of Gill
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.445, -94.320

Trees were downed on FM 2625 west near 5 Notch Road.

Thunderstorm Wind, Smith

When
April 29, 12:01 AM CST
Where
Smith County, 0.65 mi NNW of (Tyr)tyler Pounds Fl
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
32.359, -95.404

A 59 mph wind gust was measured at Tyler Pounds Field Airport.

Hail, Smith

When
April 29, 12:06 AM CST
Where
Smith County, 2.78 mi NW of Tyler
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.381, -95.331

Quarter size hail fell on the northwest side of Tyler.

Hail, Rusk

When
April 29, 12:16 AM CST
Where
Rusk County, 0.47 mi WNW of Laird Hill
Measured
1.5 in hail
Reported by
Public
Coordinates
32.352, -94.907

Ping pong ball size hail fell in the Laird Hill community.

Thunderstorm Wind, Rusk

When
April 29, 12:17 AM CST
Where
Rusk County, 2.71 mi N of Overton
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.309, -94.975

A pine tree was blown down across FM 3053 near County Road 1110.

Thunderstorm Wind, Rusk

When
April 29, 12:23 AM CST
Where
Rusk County, 1.22 mi E of Overton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.273, -94.949

A tree was blown down on FM 850 just east of Overton.

Thunderstorm Wind, Panola

When
April 29, 12:25 AM CST
Where
Panola County, 0.58 mi E of Carthage
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.150, -94.340

Trees were downed across FM 10 in Carthage.

Thunderstorm Wind, Panola

When
April 29, 12:25 AM CST
Where
Panola County, 2.3 mi WSW of Carthage
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.138, -94.387

Trees were downed across Highway 315 just southwest of Carthage.

Thunderstorm Wind, Panola

When
April 29, 12:25 AM CST
Where
Panola County, 0.34 mi SW of Fairplay
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.147, -94.534

A tree was blown down across Highway 79.

Thunderstorm Wind, Rusk

When
April 29, 12:26 AM CST
Where
Rusk County, 0.57 mi N of Overton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.278, -94.971

A tree was blown down on Highway 135 just northeast of Overton.

Hail, Rusk

When
April 29, 12:27 AM CST
Where
Rusk County, 1.83 mi NE of Monroe
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.349, -94.708

Quarter size hail fell a few miles south of the Lakeport community.

Thunderstorm Wind, Rusk

When
April 29, 12:29 AM CST
Where
Rusk County, 0.75 mi ENE of Old London
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.234, -94.938

Power lines were downed on Pinkston Drive in New London.

Hail, Rusk

When
April 29, 12:38 AM CST
Where
Rusk County, 0.37 mi NE of Old London
Measured
0.88 in hail
Reported by
Public
Coordinates
32.234, -94.946

Nickel size hail fell near New London.

Thunderstorm Wind, Panola

When
April 29, 12:40 AM CST
Where
Panola County, 0.02 mi NE of Gary
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.030, -94.370

Several trees were downed in Gary City.

Thunderstorm Wind, Cherokee

When
April 29, 12:44 AM CST
Where
Cherokee County, 1.68 mi NW of New Summerfield
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.989, -95.097

Numerous trees were downed throughout much of Cherokee County.

Thunderstorm Wind, Rusk

When
April 29, 12:45 AM CST
Where
Rusk County, 1.26 mi W of Pinehill
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.102, -94.621

A large tree was blown down across FM 2867 near the Pine Hill community.

Thunderstorm Wind, Rusk

When
April 29, 12:45 AM CST
Where
Rusk County, 0.73 mi SW of Minden
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
32.014, -94.710

A tree fell on a home on FM 1798 east of Highway 259 near the Minden community.

Thunderstorm Wind, Cherokee

When
April 29, 1:05 AM CST
Where
Cherokee County, 1.98 mi NNE of Reklaw
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.858, -94.992

A tree was blown down on Highway 84 in Reklaw.

Thunderstorm Wind, Shelby

When
April 29, 1:10 AM CST
Where
Shelby County, 2.64 mi WNW of Jericho
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.719, -94.269

A tree was downed on Highway 7 west of Center.

Thunderstorm Wind, Nacogdoches

When
April 29, 1:25 AM CST
Where
Nacogdoches County, 2.35 mi SSE of Appleby
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
31.688, -94.608

Several trees were downed along Appleby Sand Road.

Thunderstorm Wind, Sabine

When
April 29, 1:32 AM CST
Where
Sabine County, 0.21 mi NE of Milam
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.433, -93.848

A large tree was downed in Milam.

Thunderstorm Wind, San Augustine

When
April 29, 1:46 AM CST
Where
San Augustine County, 4.4 mi WSW of Macune
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.394, -94.238

Trees were blown down on Highway 103.

Thunderstorm Wind, Angelina

When
April 29, 1:50 AM CST
Where
Angelina County, 6.06 mi ENE of Donovan
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.271, -94.430

A tree was downed on FM 2109 near Ora Church Road.

Thunderstorm Wind, Smith

When
April 29, 11:51 PM CST
Where
Smith County, 1.57 mi N of Mt Sylvan
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.473, -95.448

Trees and power lines were downed just southwest of Lindale.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 881069, 881070, 881094, 881096, 881097, 881099, 881101, 881102, 881071, 881103, 881073, 881075, 881076, 881077, 881078, 881079, 881080, 881081, 881083, 881082, 881084, 881126, 881085, 881086, 881087, 881088, 881089, 881090, 881092, 881093, 881125, 881104, 881105, 881123, 881124, 881107, 881109, 881108, 881113, 881110, and more.